MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a non-endologix thoracic cuff to treat an abdominal aortic aneurysm (aaa); this procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.Reportedly, the initial procedure was done emergently (off-label) and the thoracic cuff was placed inside the afx bifurcated stent graft to gain seal and stabilize the patient.Now, approximately 6 years post initial procedure, patient presented with abdominal pain and a type 1a endoleak was identified.The physician elected to reline the original implanted device with another bifurcated stent graft to resolve the reported event.The intervention was reported as successful and the patient was stable and discharged the day after the procedure.
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was reported as being stable and discharged the day after the procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a non-endologix thoracic cuff (off-label) to treat an abdominal aortic aneurysm (aaa);this procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.Reportedly, the initial procedure was done emergently (off-label) and the thoracic cuff was placed inside the afx bifurcated stent graft to gain seal and stabilize the patient.Now, approximately 6 years post initial procedure, patient presented with abdominal pain and a type 1a endoleak was identified.The physician elected to reline the original implanted device with another bifurcated stent graft to resolve the reported event.The intervention was reported as successful and the patient was stable and discharged the day after the procedure.Subsequent to the previous report, medical records were provided.Clinical assessment determined the reported type ia endoleak was from the non-endologix proximal extension; therefore, a complaint is not warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.Additionally, clinical assessment determined that there was evidence to reasonably suggest coiling of the internal mesenteric artery occurred that was not included in the event as reported.The internal mesenteric artery coiling was discovered during a review of the 72-month post ct scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak of the non-endologix proximal extension is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest coiling of the internal mesenteric artery occurred that was not included in the event as reported.These findings were discovered during an examination of the 72-month post ct scan.The most likely causation for the type ia endoleak of the non-endologix proximal extension is user related.Procedure related harms for this complaint could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to adjunctive devices not being compatible with the afx system per device ifu.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.H6: medical device problem codes ¿ remove 3190.H6: investigation type codes ¿ remove 4119.H6: investigation conclusion codes ¿ remove 4315.A complaint is not warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12780034
Report Number2031527-2021-00463
Device Sequence Number20339946
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2018
Device Model NumberBA28-90/I20-30
Device Lot Number1251914026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer10/27/2021
01/20/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/31/2021
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THORACIC CUFF (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale